I am 23 years old. I would like to know if the shedding phase associated with Propecia is a real thing. I was on Propecia for 2 months when a shed began. I was losing about 3 times as much hair as usual. I read on some online forums that Propecia can have a “shedding phase” where you lose a bunch of hair but it then stops and grows back. So I stayed on Propecia for an additional 2 and half months after the shed began. During this time the shed never relinquished so I stopped Propecia. My hair loss returned to its baseline rate within a few days. When I talked to my dermatologist he had never had a patient experience this “shed.” Also, on the forums it appears that for many people the shed never actually stops. For these people it just continues to fall out. This led me to believe that maybe the Propecia is causing a chronic telogen effluvium that does not cease until the drug is discontinued, as can occur with other medicine. I was considering trying Propecia again. So my question is, have you ever actually seen someone go through this shedding phase and then it stopped and they experienced no more hairloss? I would like to know if I should have stayed on the drug longer or if I just simply did not respond to it appropriately.
There is no shedding of hair associated with Propecia. There is however, natural genetic hair loss that still persist even while taking Propecia. In other words, Propecia does not completely stop hair loss. Propecia does not cause more hair loss. Internet forums are a collection of opinions from its members. It does not necessarily mean it is a definitive source or the correct source of information. If you are seeking a personal medical information, please see a doctor.